Alert archive / Hawaii / Small Craft Advisories in 2018

Small Craft Advisory 39, NWS Honolulu, HI

November 1, 2018

NWS Honolulu, HI issued this small craft advisory at Nov 1, 2018, 3:31 AM HST. It took effect at Nov 1, 2018, 6:00 PM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 3:31 AM HST (13:31 UTC)
In effect from
Nov 1, 2018, 6:00 PM HST
Expired
Nov 5, 2018, 3:08 PM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

214 
WHHW70 PHFO 011331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Thu Nov 1 2018

...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS...

.Trade winds will increase as the pressure gradient tightens
across the area.

PHZ119>121-123-124-020245-
/O.NEW.PHFO.SC.Y.0039.181102T0400Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
331 AM HST Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST SUNDAY...

The National Weather Service in Honolulu has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 6 AM HST
Sunday.

* Winds and Seas...East winds 20 to 25 kt, with higher gusts.
  Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
13 follow-up statements
880 
WHHW70 PHFO 012208
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
Issued by National Weather Service San Francisco CA
1208 PM HST Thu Nov 1 2018

...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS...

.Trade winds will increase as the pressure gradient tightens
across the area.

PHZ119>121-123-124-021115-
/O.CON.PHFO.SC.Y.0039.181102T0400Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
1208 PM HST Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST SUNDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
984 
WHHW70 PHFO 020140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
Issued by National Weather Service San Francisco CA
340 PM HST Thu Nov 1 2018

...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS...

.Trade winds will increase as the pressure gradient tightens
across the area.

PHZ119>121-123-124-021445-
/O.CON.PHFO.SC.Y.0039.181102T0400Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
340 PM HST Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
245 
WHHW70 PHFO 020802
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
Issued by National Weather Service San Francisco CA
1002 PM HST Thu Nov 1 2018

...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS...

.Trade winds will increase as the pressure gradient tightens
across the area.

PHZ119>121-123-124-022115-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
1002 PM HST Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
929 
WHHW70 PHFO 021328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
Issued by National Weather Service San Francisco CA
328 AM HST Fri Nov 2 2018

...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS...

.Trade winds will increase as the pressure gradient tightens
across the area.

PHZ119>121-123-124-030230-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
328 AM HST Fri Nov 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
272 
WHHW70 PHFO 021713
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
713 AM HST Fri Nov 2 2018


PHZ119>121-123-124-030615-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
713 AM HST Fri Nov 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Foster
003 
WHHW70 PHFO 021926
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
926 AM HST Fri Nov 2 2018


PHZ119>121-123-124-030830-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
926 AM HST Fri Nov 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Foster
871 
WHHW70 PHFO 030122
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
322 PM HST Fri Nov 2 2018


PHZ119>121-123-124-031430-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
322 PM HST Fri Nov 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
347 
WHHW70 PHFO 031332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Sat Nov 3 2018


PHZ119>121-123-124-040245-
/O.EXT.PHFO.SC.Y.0039.000000T0000Z-181105T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
332 AM HST Sat Nov 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
310 
WHHW70 PHFO 040137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
337 PM HST Sat Nov 3 2018


PHZ119>121-123-124-041445-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181105T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
337 PM HST Sat Nov 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* Winds and Seas...East winds 15 to 25 kt with higher gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
060 
WHHW70 PHFO 041353
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
353 AM HST Sun Nov 4 2018

PHZ119>121-123-124-050300-
/O.EXT.PHFO.SC.Y.0039.000000T0000Z-181105T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
353 AM HST Sun Nov 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* Winds and Seas...Northeast to east winds up to 25 kt. Seas 4 to
  7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
086 
WHHW70 PHFO 050132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 PM HST Sun Nov 4 2018


PHZ119>121-123-124-051445-
/O.EXT.PHFO.SC.Y.0039.000000T0000Z-181106T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
332 PM HST Sun Nov 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* Winds...East winds 15 to 25 kt with higher gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
943 
WHHW70 PHFO 051321
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
321 AM HST Mon Nov 5 2018

PHZ119>121-123-124-060230-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-181106T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
321 AM HST Mon Nov 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* Winds and Seas...Northeast to east winds up to 25 kt. Seas 5 to
  7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

TB
560 
WHHW70 PHFO 060108
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
308 PM HST Mon Nov 5 2018


PHZ119>121-123-124-060215-
/O.CAN.PHFO.SC.Y.0039.000000T0000Z-181106T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
308 PM HST Mon Nov 5 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Small
Craft Advisory.

Winds have decreased below 25 kt across all waters.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 8:09 PM HST, 7 hours 22 minutes earlier.

Area forecast discussion, Oct 31, 8:09 PM HST, 7 hours 22 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
809 PM HST Wed Oct 31 2018

.SYNOPSIS...
High pressure will build to the northeast of the state over the
next couple of days, leading to a gradual increase in trade wind
speeds. The trades will peak at moderate to locally breezy levels
this weekend, then ease early next week as a cold front passes by
to the north of the area. Clouds and showers will favor windward
and mauka areas through the period, with a stray shower reaching
leeward areas from time to time. A more unstable airmass is
expected over the eastern end of the state Friday night through
the weekend, bringing rather wet weather particularly to windward
areas, along with the potential for some locally heavy rainfall
and even thunderstorms.

&&

.DISCUSSION...
Currently at the surface, a 1018 mb high centered around 575
miles north of Kauai, is allowing light trade winds to return to
the island chain this evening. Infrared satellite imagery shows
partly cloudy skies in place in most areas, with a bit more
extensive cloud cover over the Big Island as well some windward
sections of the smaller islands. Radar imagery shows a few showers
moving into windward areas, with generally rain free conditions
in leeward locales. Main short term concern revolves around rain
chances over the next few days.

High pressure will strengthen as it lifts northeastward tonight
through Thursday night, then merge with another high over the
northeast Pacific Friday through the weekend. This will result in
a gradual increase in trade winds across the island chain, with
the trades reaching moderate speeds by late Friday, and increasing
to locally breezy levels over the weekend. As a front passes by to
the north of the state early next week, the trades will likely
weaken a bit.

As for sensible weather details, fairly dry trade wind weather is
expected the next couple of days, as deep layer ridging holds in
place. As a result, showers are expected to favor windward and
mauka areas tonight through Friday, primarily during the overnight
and early morning hours, with the occasional stray shower
drifting leeward. Both the GFS and ECMWF show a closed upper level
low moving southward over the eastern end of the state Friday
night and Saturday, then lingering over this area through the
remainder of the weekend. This should bring an increase in trade
wind shower coverage and intensity, particularly to Maui County
and the Big Island. The airmass appears unstable enough that it
could support thunderstorm development over Maui and the Big
Island Saturday through Sunday as well, mainly during the
afternoon and early evening hours. The upper low is then forecast
to fill and lift northeastward and away from the state early next
week, and this should bring a return of more typical trade wind
weather to the island chain.

&&

.AVIATION...
A surface ridge north of the area will maintain easterly trade
winds over the main Hawaiian Islands. A ridge aloft will keep the
atmosphere stable, so VFR conditions will prevail through Friday
afternoon. Clouds and showers will be focused over mainly east
sections of the islands with isolated MVFR ceilings mainly during
the nights and early mornings.

A low aloft will move over the area from the east starting Friday
night. This low will make the atmosphere less stable. Clouds and
showers will increase. MVFR conditions will become more widespread
and extensive mountain obscuration is possible over the weekend.

&&

.MARINE...
High pressure will build north of the area Thursday, and moderate
to breezy trades are expected to return thereafter. Small Craft
Advisory conditions for the typically windier areas around Maui
and the Big Island are expected to return Thursday night into
Friday. An upper level low is expected to develop east of the
state and track west towards the islands. This will bring
unstable weather and likely induce heavier showers, especially
across windward waters over the weekend.

The current northwest swell will continue to subside through the
rest of the week. The next source of swell will be associated with
a low currently developing in the northwest pacific. Models are
showing a broad area of strong to near gale-force winds Thursday
through Friday. We should begin to see a small increase next
Sunday out of the west-northwest, and the swell is expected to
peak out of the northwest direction Monday at moderate levels.
Surf associated with this source should remain below advisory
levels.

Surf along south facing shores has returned to normal heights for
this time of year, with mainly background south swells expected
for the foreseeable future. Surf along east facing shores will
remain in the small to moderate range.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Jelsema
AVIATION...Donaldson
MARINE...Kinel

Nearby

Small Craft Advisories in Hawaii, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.